MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-016
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019, a 16mm amplatzer vascular plug ii was selected for implant.During preparation for the procedure, the physician discovered the device was damaged while inserting in the loading system.The device and the delivery system were retrieved and the case got canceled.No patient involvement was reported.
 
Additional Manufacturer Narrative
An event of the device being "damaged" was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
The reported event of the device being damaged could not be confirmed.A forming hole was found in the waist of the device and is a result of the manufacturing process.The investigation confirmed the device met specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported event could not be conclusively determined.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9528808
Report Number2135147-2019-00428
Device Sequence Number11457544
Product Code KRD
UDI-Device Identifier00811806010410
UDI-Public00811806010410
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K071125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number9-AVP2-016
Device Catalogue Number9-AVP2-016
Device Lot Number6809139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer03/30/2020
08/04/2020
Initial Report FDA Received Date12/29/2019
Supplement Report FDA Received Date03/30/2020
08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1